Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Miami, FL

April 29, 2011Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 29, 2011, 6:23 PM EDT for Collier County, Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2011, 6:23 PM EDT (22:23 UTC)
Expired
Apr 29, 2011, 6:50 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1633 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS52 KMFL 292223
SVRMFL
FLC021-051-292315-
/O.NEW.KMFL.SV.W.0017.110429T2223Z-110429T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
623 PM EDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 4 MILES NORTHEAST OF IMMOKALEE. THIS STORM WAS NEARLY
  STATIONARY.

* THE STORM WILL AFFECT...
  IMMOKALEE...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 2660 8150 2655 8120 2630 8131 2640 8158
TIME...MOT...LOC 2223Z 303DEG 2KT 2646 8140

$$

TINGLER
1 follow-up statement
649 
WWUS52 KMFL 292250
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT FRI APR 29 2011

FLC021-051-292300-
/O.CAN.KMFL.SV.W.0017.000000T0000Z-110429T2315Z/
HENDRY FL-COLLIER FL-
650 PM EDT FRI APR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND WEST
CENTRAL HENDRY COUNTIES IS CANCELLED...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2660 8150 2655 8120 2630 8131 2640 8158
TIME...MOT...LOC 2250Z 303DEG 2KT 2645 8139

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:09 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 3:09 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT FRI APR 29 2011

.DISCUSSION...

THE EAST COAST SEA BREEZE HAS BEGUN TO PENETRATE INLAND AND DOPPLER
RADAR INDICATES THAT SHOWERS STARTED TO DEVELOP AT 1 PM EDT ALONG IT
FROM NORTHERN PALM BEACH SOUTH THROUGH BROWARD SOUTH TO SOUTHERN
MIAMI-DADE. THIS CONVECTION PATTERN IS FOLLOWING VERY CLOSELY THE
RUC SOLUTION WHICH INDICATED THAT THE PREVIOUS LINE NORTH OF OUR CWA
WOULD DISSIPATE WITH THE MAIN FOCUS BEING THE CONVECTION INITIATION
OVER THE CENTRAL/EASTERN PORTIONS OF SOUTH FLORIDA. SOME OF THESE
STORMS DEVELOPED IN ABOUT 20 MINUTES. THE LACK OF ORGANIZED LOW
LEVEL SHEAR IS MAKING IT DIFFICULT AT THE PRESENT TIME FOR THE
SHOWERS TO PERSIST MUCH BEYOND THE INITIAL CONVERGENCE PUSH PROVIDED
BY THE SEA-BREEZE. OTHER SHOWERS DEVELOPED IN ABOUT 30 MINUTES OFF
OF NORTHERN PALM BEACH COUNTY AND INTENSIFIED QUICKLY AS THEY
ENTERED THE GULF STREAM ENVIRONMENT. PENNY SIZE HAIL WAS OBSERVED
AROUND 250 PM SOUTH OF 75 IN CENTRAL EASTERN BROWARD COUNTY. THE
HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT THE MOST LIKELY AREA
FOR STRONG THUNDERSTORMS TO DEVELOP IS OVER NORTH MIAMI-DADE,
BROWARD, AND PALM BEACH COUNTY...WHERE THE LIFTING OF THE FRONT WILL
MEET THE SEA-BREEZE AND RESPECTIVE OUTFLOW BOUNDARIES FROM THE
PREVIOUS CONVECTION THAT STARTED AROUND 1 PM. THE UPPER LEVEL
DYNAMICS ARE NOT VERY FAVORABLE AS THE STRONGER UPPER LEVEL
DIVERGENCE IS LIFTING OUT OF THE AREA TOWARD THE NORTHEAST.
HOWEVER...THE PUSH OF THE SEA BREEZE COMBINED WITH THE N-NE WINDS
FROM THE FRONT COULD ENHANCE THE LOW LEVEL HELICITY AND ALLOW FOR
LONGER-LIVED CONVECTION THAN THE ONE CURRENTLY OBSERVED.

THE REST OF THE FORECAST REASONING IS ALMOST IDENTICAL TO THE
PREVIOUS ONE. A MID LEVEL RIDGE BUILDS BETWEEN SUNDAY AND TUESDAY
WITH THE WINDS BEGINNING TO TURN EASTERLY BY MONDAY. ON WEDNESDAY
SOUTHEASTERLY WINDS WILL DOMINATE AHEAD OF ANOTHER WEAK FRONT
FORECAST TO BRING A FEW SHOWERS WEDNESDAY EVENING INTO THURSDAY.

&&

.MARINE...

THE SHORT TERM CONCERN IS GUSTY WINDS TO 35 MILES PER HOUR, HEAVY
DOWNPOURS, AND LIGHTNING AS THE COLD FRONT CONTINUES TO PUSH
SOUTHWARD INTO OUR AREA THIS AFTERNOON/EVENING.

THE WINDS WILL BE SOUTHWEST TODAY BEFORE SWINGING TO AN EASTERLY
DIRECTION THIS WEEKEND OVER THE CWA WATERS. THE SPEEDS WILL BE 5 TO
10 MPH TODAY BEFORE INCREASING TO 15 TO 20 KNOTS LATE SATURDAY INTO
SUNDAY FOR MOST OF THE CWA WATERS, EXCEPT FOR THE NEAR-SHORE GULF
WATERS WHERE THEY WILL BE IN THE 10 TO 15 KNOT RANGE FOR THIS
WEEKEND. THE SEAS WILL ALSO REMAIN BELOW 6 FEET TODAY INTO THIS
WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA.
THEREFORE...BOATING CONDITIONS SHOULD BE GOOD TODAY INTO THIS
WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP
TODAY.

&&

.AVIATION...(ISSUED AT 137 PM EDT FRI APR 29 2011)

BELIEVE SHWRS/TSTMS SHOULD START TO DEVELOP SOON ALONG EASTERN AREAS
WITH FEW TSTMS GETTING CLOSER TO THE TERMINALS FROM AS EARLY AS 18Z.
WL KEEP A TEMPO GROUP FOR ALL THE EASTERN TERMINALS AT LEAST THROUGH
21-22Z AFTER WHICH TIME MOST GUIDANCE INDICATE THAT MOST SHWRS/TSTMS
SHOULD MOVE OFFSHORE. NEVERTHELESS...WL KEEP VCSH/VCTS THROUGH
EVENING. SFC WINDS FORECAST QUITE MORE DIFFICULT AS SOME OF THE
GUIDANCE INDICATE A SFC THERMAL LOW DEVELOPING AS THE FRONT MOVES
THROUGH AND SFC WINDS OVER THE ERN TERMINALS SHIFTING FROM SW TO SE
AND THEN FINALLY EAST OVERNIGHT. OVER KAPF...WIND FORECAST MUCH
EASIER WITH WINDS STARTING FROM SW BUT SHIFTING TO NW AFTER FRONT
PASSAGE LATER THIS AFTERNOON AND NE-E OVERNIGHT AND SATURDAY MORNING.

&&

.FIRE WEATHER...

THE WIND SHIFT THAT WILL BE EXPERIENCED THIS EVENING AROUND 7-8 PM
WILL BRING NORTHEASTERLY WINDS TO THE SLOPE FIRE STILL IN PROGRESS.
A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE AREA WHICH COULD
TRIGGER ADDITIONAL CLOUD TO GROUND LIGHTNING STRIKES IN THE AREA.

A GRADUAL DECREASE IN RELATIVE HUMIDITY IS FORECAST FROM SATURDAY
THROUGH TUESDAY WHICH WILL BRING DRIER CONDITIONS TO GLADES, HENDRY,
AND COLLIER COUNTY DURING THE AFTERNOON AND EVENING HOURS. RIGHT NOW
THE FORECAST DOES NOT BRING THE RELATIVE HUMIDITY BELOW 35 PERCENT
BUT THE CONDITIONS NEED TO BE MONITORED SINCE BOUNDARY LAYER
ENTRAINMENT COULD BRING THE RH DOWN A LITTLE MORE.

&&

.PREV DISCUSSION... /ISSUED 137 PM EDT FRI APR 29 2011/

AVIATION...BELIEVE SHWRS/TSTMS SHOULD START TO DEVELOP SOON ALONG
EASTERN AREAS WITH FEW TSTMS GETTING CLOSER TO THE TERMINALS FROM
AS EARLY AS 18Z. WL KEEP A TEMPO GROUP FOR ALL THE EASTERN
TERMINALS AT LEAST THROUGH 21-22Z AFTER WHICH TIME MOST GUIDANCE
INDICATE THAT MOST SHWRS/TSTMS SHOULD MOVE OFFSHORE.
NEVERTHELESS...WL KEEP VCSH/VCTS THROUGH EVENING. SFC WINDS
FORECAST QUITE MORE DIFFICULT AS SOME OF THE GUIDANCE INDICATE A
SFC THERMAL LOW DEVELOPING AS THE FRONT MOVES THROUGH AND SFC
WINDS OVER THE ERN TERMINALS SHIFTING FROM SW TO SE AND THEN
FINALLY EAST OVERNIGHT. OVER KAPF...WIND FORECAST MUCH EASIER WITH
WINDS STARTING FROM SW BUT SHIFTING TO NW AFTER FRONT PASSAGE
LATER THIS AFTERNOON AND NE-E OVERNIGHT AND SATURDAY MORNING.

PREV DISCUSSION... /ISSUED 919 AM EDT FRI APR 29 2011/

UPDATE...

THE MAIN FOCUS FOR TODAY IS THE POSSIBILITY OF STRONG STORMS OVER
AND AROUND LAKE OKEECHOBEE. THE MID LEVEL FLOW IN THE REGION IS
WITHIN 30 TO 35 KTS AND MID LEVEL LAPSE RATES BETWEEN 6.5 AND 6.8 C
PER KM. THE MAIN THREAT, AS DESCRIBED BY SPC COULD BE SOME PULSE-TYPE
MULTICELL STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL.
CALCULATIONS USING BUFKIT FOR FORECAST SOUNDINGS FOR THIS
AFTERNOON/EVENING INDICATE THAT THE VERTICAL WIND SHEAR WILL REMAIN
MARGINAL, AND WITH THE LOW LEVEL VERTICAL WIND SHEAR STAYING WEAK
RELATIVE TO THE COOL POOL...STRONG CELL REGENERATION ALONG THE GUST
FRONT WILL BE LIMITED. THE ACTIVITY WILL PEAK LATE AFTERNOON AND
EARLY EVENING BEFORE DIMINISHING AFTER DARK. FORECAST SOUNDINGS SHOW
CAPE VALUES ABOVE 2000 J/KG AND TOTAL SHEAR AT BEST AROUND 30 KTS.
SOME SPOTS COULD SEE HIGHER CAPE VALUES. CELL SPLITTING COULD
OCCUR...HOWEVER, THE MARGINAL VERTICAL SHEAR WILL LEAD TO
RELATIVELY SHORT-LIVED CELLS. THE ESTIMATED POTENTIAL OF THE
MAGNITUDE OF THE DOWNDRAFT IS AROUND 40 KNOTS.

WITH THE PRESENCE OF SOUTHWESTERLY WINDS THE WEST COAST SEA BREEZE
IS FORECAST TO MAKE MORE PROGRESS THAN THE EAST COAST ONE. FORECAST
SOUNDINGS INDICATE A STORM MOTION FROM THE WEST...WHICH COULD MOVE
INTO THE METRO AREAS SOME OF THE ISOLATED STRONG THUNDERSTORMS THAT
FORM IN THE INTERIOR. IF CELL SPLIT OCCURS, THIS WILL ALLOW FOR THE
CELL PROPAGATING TO THE SOUTHEAST TO MOVE TOWARD THE SOUTHERN METRO
AREAS.

THE ONLY UPDATE TO THE FORECAST WAS THE INCLUSION OF A SLIGHT RISK
OF WEAK TORNADOES AND WATERSPOUTS, ESPECIALLY OVER PALM BEACH
COUNTY AND THE ADJACENT COASTAL WATERS. THE CONDITIONS ARE
MARGINAL...BUT IF THE EAST COAST SEA BREEZE INTERACTS WITH THE
SOUTHWESTERLY FLOW IT COULD GENERATE A SOME LOW LEVEL SPIN NEAR
THE COASTLINE... AND OVER THE COASTAL WATERS. THESE WEAK TORNADOES
AND WATERSPOUTS HAVE BEEN OBSERVED WITH MARGINAL EPISODES IN THE
PAST.

THE FORECAST REASONING FOR THE REST OF THE WEEK CONTINUES THE SAME.
THE WARMEST DAYTIME TEMPERATURES SHIFT TO THE WESTERN PORTIONS OF
THE CWA FOR SATURDAY AS THE WINDS ARE FORECAST TO TURN FROM THE NE
AFTER THE FRONT CLEARS THE FLORIDA PENINSULA LATER THIS EVENING.

PREV DISCUSSION... /ISSUED 720 AM EDT FRI APR 29 2011/

AVIATION...CLOUDS AHEAD OF COLD FRONT BEGINNING TO ENTER SOUTH FLORIDA
PENINSULA THIS MORNING, BUT MOST OF THESE ARE IN VFR CATEGORY,
THEREFORE NO SIGNIFICANT CEILINGS AND VSBYS EXPECTED IN SHORT TERM.
CONVECTION EXPECTED TO DEVELOP OVER SOUTH FLORIDA AFT 16Z WITH MOST
STORMS OVER INTERIOR AND EASTERN SECTIONS. WENT WITH TEMPO TSRA AT
PBI AND FLL AREA SITES AS GREATEST CONCENTRATION OF TSTMS SHOULD BE
NEAR THESE AREAS, HOWEVER TSRA CAN'T BE RULED OUT IN MIA AREA
EITHER. KAPF IS THE LEAST LIKELY TO SEE TSRA THIS AFTERNOON, BUT
STILL A POSSIBILITY AS STORMS DEVELOP JUST INLAND. WIND SHIFTS TO NE
TONIGHT BEHIND WEAKENING COLD FRONT WITH VCSH LINGERING AT EAST
COAST SITES.

PREV DISCUSSION... /ISSUED 403 AM EDT FRI APR 29 2011/

SOME STRONG STORMS NORTHEAST AREAS OF SOUTH FLORIDA TODAY...
DRY WEATHER OVER SOUTH FLORIDA THIS WEEKEND...

DISCUSSION...
A COLD FRONT LOCATED OVER NORTH FLORIDA EARLY THIS MORNING WILL
CONTINUE TO MOVE TO THE SOUTH AND BE LOCATED OVER SOUTH FLORIDA BY
THIS EVENING. THE STEERING FLOW AHEAD OF THE FRONT WILL BE FROM
THE SOUTHWEST OVER THE CWA. THIS WILL ALLOW FOR THE WEST COAST SEA
BREEZE TO PUSH ACROSS THE CWA TODAY WHILE KEEPING THE EAST COAST
SEA BREEZE OVER THE EAST COAST METRO AREAS. SO THE FOCUS FOR
SHOWERS AND THUNDERSTORMS TODAY WILL BE OVER THE INTERIOR AND EAST
COAST METRO AREAS WITH THE HIGHEST POPS OVER THE NORTHEAST
INTERIOR AREAS. THEREFORE...THE POPS WILL BE RAISE TO HIGH END CHANCE
FOR THE EAST COAST METRO AREAS WITH LIKELY POPS OVER THE NORTHEAST
INTERIOR AREAS FOR THIS AFTERNOON. REST OF THE CWA WILL SEE
SCATTERED POPS FOR TODAY.

THE MID TO UPPER LEVEL OF THE ATMOSPHERE OVER SOUTH FLORIDA WILL
REMAIN COLD (-10C TO -11C)...AS THE SURFACE TEMPERATURES WILL BE
IN THE LOWER TO MID 90S. THIS WILL ALLOW FOR SOME OF THE STORMS
THIS AFTERNOON TO BECOME STRONG ESPECIALLY OVER THE NORTHEAST
AREAS OF THE CWA WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.
THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE HEAVY
RAINFALL...GUSTY WINDS...AND LARGE HAIL. SO WILL MENTION THIS IN
THE MORNING HWO PACKAGE.

THE FRONT WILL CONTINUE TO PUSH THROUGH SOUTH FLORIDA THIS
EVENING AND WASH OUT OVER THE FLORIDA KEYS LATE TONIGHT INTO
SATURDAY. SO THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE OVER
THE CWA THIS EVENING AS THE HEATING OF THE DAY IS LOST.
THEREFORE...SCATTERED POPS WILL CONTINUE FOR THE EAST COAST METRO
AREAS FOR THIS EVENING BEFORE GOING DRY FOR THE OVERNIGHT HOURS
FRIDAY. FOR REST OF THE CWA...THE INTERIOR AREAS WILL HAVE A
SLIGHT CHANCE OF POPS FOR THE EVENING HOURS WHILE THE WEST COAST
METRO AREAS WILL REMAIN DRY FOR FRIDAY NIGHT.

HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FROM THE NORTH
FOR THE WEEKEND ALLOWING FOR EASTERLY WINDS OVER THE CWA. THIS
WILL KEEP MOST OF SOUTH FLORIDA DRY THIS WEEKEND WITH ONLY A
COUPLE OF ISOLATED SHOWERS FOR THE EAST COAST METRO AREAS. DUE TO
THE SMALL COVERAGE OF THE SHOWERS FOR THE EAST COAST METRO AREAS
THIS WEEKEND...PLAN ON ONLY HAVING A SLIGHT 10 POPS AT THIS TIME
FOR THE EAST COAST METRO AREAS.

THE WINDS WILL ALSO BECOME BREEZY OVER THE EAST COAST METRO AREAS
THIS WEEKEND. THIS WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS
ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA FOR THIS WEEKEND.

EXTENDED FORECAST...
THE HIGH WILL REMAIN OVER THE FLORIDA PENINSULA EARLY NEXT WEEK
BEFORE MOVING EAST INTO THE ATLANTIC WATERS BY MIDDLE OF NEXT
WEEK. THIS WILL ALLOW FOR ANOTHER COLD FRONT TO WORK INTO SOUTH
FLORIDA FROM THE NORTH FOR LATE NEXT WEEK. SO WILL CONTINUE THE
DRY WEATHER FOR EARLY NEXT WEEK WITH THE SLIGHT CHANCE OF SHOWERS
FOR THE MIDDLE TO END OF NEXT WEEK OVER THE CWA.

MARINE...
THE WINDS WILL BE SOUTHWEST TODAY BEFORE SWINGING TO A EASTERLY
DIRECTION THIS WEEKEND OVER THE CWA WATERS. THE SPEEDS WILL BE 5
TO 10 MPH TODAY BEFORE INCREASING TO 15 TO 20 KNOTS LATE SATURDAY
INTO SUNDAY FOR MOST OF THE CWA WATERS, EXCEPT FOR THE NEAR-SHORE
GULF WATERS WHERE THEY WILL BE IN THE 10 TO 15 KNOT RANGE FOR THIS
WEEKEND. THE SEAS WILL ALSO REMAIN BELOW 6 FEET TODAY INTO THIS
WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA.
THEREFORE...BOATING CONDITIONS SHOULD BE GOOD TODAY INTO THIS
WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP
TODAY.

FIRE WEATHER...
THE RELATIVE HUMIDITIES TODAY WILL REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUE DUE TO THE TROPICAL MOISTURE OVER THE CWA. THE RELATIVE
HUMIDITIES ON SATURDAY WILL ABLE TO FALL INTO THE MID 30S FOR
COUPLE OF HOURS OVER THE NORTHWEST INTERIOR AREAS WITH 40S OVER
REST OF THE CWA...AS DRY AIR WORKS TO THE AREA FROM THE NORTH
BEHIND THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  82  74  84 / 30 10 10 10
FORT LAUDERDALE  75  85  76  85 / 30 10 10 10
MIAMI            74  86  74  85 / 30 10 10 10
NAPLES           70  90  69  90 / 10 10 -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...71/JE
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Apr 29, 4:01 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT FRI APR 29 2011

FLZ063-066>075-168-172>174-302015-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
401 PM EDT FRI APR 29 2011

...STRONG STORMS POSSIBLE FROM LAKE OKEECHOBEE TO THE COASTAL
AREAS INCLUDING THE MIAMI METRO AREAS...
...ISOLATED WEAK TORNADOES OR WATERSPOUTS PALM BEACH AND BROWARD
AND ADJACENT WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EARLY EVENING OVER MOST OF SOUTH FLORIDA. THE
MOST CONCENTRATED AREA OF STORMS IS EXPECTED TO BE OVER THE
EASTERN HALF OF THE FLORIDA PENINSULA FROM LAKE THE OKEECHOBEE
REGION TO THE COASTLINE, WITH LESS COVERAGE ALONG THE GULF COAST.

WIND: GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE STRONGEST
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING, EXCEPT POSSIBLY
UP TO 60 MPH AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY.

TORNADOES: WEAK TORNADOES OR WATERSPOUTS ARE POSSIBLE IN THE
STRONGEST STORMS THIS AFTERNOON OVER PALM BEACH AND BROWARD
COUNTIES AND THE ADJACENT COASTAL WATERS.

HAIL: LARGE HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS
AFTERNOON AND EARLY EVENING AROUND LAKE OKEECHOBEE AND PALM BEACH
COUNTY, WITH SMALL HAIL A POSSIBILITY ELSEWHERE.

VISIBILITY: REDUCED VISIBILITIES IN FOG AND SMOKE ARE POSSIBLE
OVER GLADES, HENDRY AND INLAND SECTIONS OF COLLIER COUNTY EARLY
THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE RISK OF RIP CURRENTS WILL SIGNIFICANTLY INCREASE ALONG THE
ATLANTIC BEACHES THIS WEEKEND INTO EARLY NEXT WEEK AS EASTERLY
WINDS INCREASE TO 15 TO 20 MPH.

AS THE EASTERLY WINDS INCREASE OVER SOUTH FLORIDA BEGINNING ON
SATURDAY, THIS COULD PRESENT A PROBLEM WITH THE FIRE IN THE GOLDEN
GATE ESTATES AREA. IF THE FIRE IS NOT CONTAINED BY THE TIME THE
WINDS INCREASE OUT OF THE EAST THIS WEEKEND, IT COULD RESULT IN
EVACUATIONS ORDERS FOR A FEW OF THE SURROUNDING COMMUNITIES WEST
OF THE FIRE. RESIDENTS IN THAT AREA ARE ADVISED TO REMAIN ON THE ALERT
AND STAY TUNED WITH INFORMATION COMING FROM THE LOCAL AUTHORITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 29, 5:25 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EDT FRI APR 29 2011

FLZ066-067-070-071-292230-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
525 PM EDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BROWARD COUNTY
  SOUTHWESTERN PALM BEACH COUNTY
  SOUTHERN HENDRY COUNTY
  NORTHEASTERN COLLIER COUNTY

* UNTIL 630 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IMMOKALEE
  TO 4 MILES NORTHWEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION TO
  12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  AVE MARIA...
  HENDRY CORRECTIONAL I/A/P...
  MICCOSUKEE SERVICE PLAZA...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  AND SURROUNDING AREAS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2657 8154 2640 8047 2620 8050 2599 8088
      2630 8153
TIME...MOT...LOC 2125Z 311DEG 14KT 2642 8138 2631 8101
          2632 8056

TINGLER
Special weather statement, Apr 29, 5:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT FRI APR 29 2011

FLZ067-068-071-072-168-292200-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
538 PM EDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 600 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
  PARKLAND TO 4 MILES SOUTHEAST OF OCEAN RIDGE...AND MOVING NORTH AT
  10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  DELRAY BEACH...
  VILLAGE OF GOLF...
  OCEAN RIDGE...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS HAVE BEEN REPORTED IN THIS AREA AND MORE MAY OCCUR AS
THE OUTFLOW BOUNDARY TRAVELS NORTHWARD. GUSTY WINDS TO AROUND 30
MPH, HEAVY RAINFALL, AND OCCASIONAL LIGHTNING STRIKES WILL ALSO
OCCUR.

LAT...LON 2654 8004 2649 8005 2645 8005 2643 8006
      2639 8006 2638 8007 2635 8007 2624 8050
      2653 8047 2665 8003 2655 8003
TIME...MOT...LOC 2137Z 184DEG 7KT 2638 8039 2648 8002

TINGLER
Local storm report, Apr 29, 5:41 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT FRI APR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     FUNNEL CLOUD     5 NW BOCA RATON         26.41N 80.16W
04/29/2011                   PALM BEACH         FL   AIRPLANE PILOT

            A PILOT REPORTED SEVERAL FUNNEL CLOUDS ABOUT 4 TO 5
            NAUTICAL MILES WEST OF THE INTERSECTION OF I-95 AND
            YAMATO ROAD.

&&

ROSS
Special weather statement, Apr 29, 6:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
604 PM EDT FRI APR 29 2011

FLZ071>073-292300-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
604 PM EDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BROWARD COUNTY
  NORTHWESTERN MIAMI-DADE COUNTY

* UNTIL 700 PM EDT

* AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION U.S. 27 PINES BLVD...
  INTERSECTION KROME AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 T0 50 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2583 8039 2581 8087 2609 8086 2610 8040
TIME...MOT...LOC 2204Z 354DEG 10KT 2602 8067

TINGLER
Local storm report, Apr 29, 6:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT FRI APR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             2 S WESTON              26.08N 80.39W
04/29/2011  E0.75 INCH       BROWARD            FL   TRAINED SPOTTER

            CORRECTED COUNTY LOCATION...A TRAINED SPOTTER REPORTED
            PENNY-SIZED HAIL NEAR THE INTERSECTION OF SW 199TH AVENUE
            AND GRIFFIN ROAD AT 250 PM EDT.

&&

ROSS
Special weather statement, Apr 29, 6:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
618 PM EDT FRI APR 29 2011

FLZ066-070-292315-
HENDRY FL-INLAND COLLIER COUNTY FL-
618 PM EDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL HENDRY COUNTY
  NORTH CENTRAL COLLIER COUNTY

* UNTIL 715 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR IMMOKALEE...AND MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  IMMOKALEE...
  BIG CORKSCREW ISLAND...
  AVE MARIA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2622 8165 2643 8159 2643 8157 2647 8157
      2659 8153 2652 8124 2619 8130
TIME...MOT...LOC 2218Z 005DEG 7KT 2641 8143

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:03 PM EDTSpecial Weather StatementMFLBroward27 min
Apr 29, 3:06 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Apr 29, 3:23 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Apr 29, 3:33 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade27 min
Apr 29, 3:34 PM EDTSpecial Marine WarningMFL56 min
Apr 29, 3:54 PM EDTSevere Thunderstorm WarningMFLMiami-Dade27 min
Apr 29, 4:02 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Apr 29, 4:08 PM EDTSpecial Marine WarningMFL67 min
Apr 29, 4:13 PM EDTSpecial Weather StatementMFLBroward47 min
Apr 29, 4:46 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach119 min
Apr 29, 4:47 PM EDTSpecial Weather StatementMFLHendry43 min
Apr 29, 4:53 PM EDTSpecial Weather StatementMFLBroward82 min
Apr 29, 5:00 PM EDTSpecial Weather StatementMFLMiami-Dade30 min
Apr 29, 5:09 PM EDTSpecial Marine WarningMFL66 min
Apr 29, 5:25 PM EDTSpecial Weather StatementMFLHendry65 min
Apr 29, 5:38 PM EDTSpecial Weather StatementMFLPalm Beach22 min
Apr 29, 6:04 PM EDTSpecial Weather StatementMFLBroward56 min
Apr 29, 6:10 PM EDTSpecial Marine WarningMFL65 min
Apr 29, 6:18 PM EDTSpecial Weather StatementMFLCollier57 min
Apr 29, 7:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Apr 29, 7:04 PM EDTSpecial Weather StatementMFLCollier41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.